New Mexico, 2025Damaging Winds in New Mexico, June 15, 2025
June 15, 2025 · NWS MAF · 2 events in 1 county or zone
A weak shortwave trough rounding an upper-level ridge and upslope flow resulted in scattered thunderstorms over the mountains. A few of these thunderstorms produced strong to severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shortwave trough rounding an upper-level ridge and upslope flow resulted in scattered thunderstorms over the mountains. A few of these thunderstorms produced strong to severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 15, 11:19 AM MST, 2 hours 36 minutes earlier. Its key messages:
- Updated at 105 PM CDT Sun Jun 15 2025
- Isolated showers/storms will be possible over portions of southeast New Mexico the mountains in West Texas this afternoon and evening. A few storms may become strong to severe.
- Hot temperatures can be expected through the middle of the week. The hottest conditions are forecast for Tuesday, accompanied by breezy winds. Many locations will reach near or above 100 degrees during this time, with a few locations along the Rio Grande potentially reaching up to 108-113 degrees Monday through Wednesday.
Area forecast discussion, Jun 15, 11:19 AM MST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
119 PM CDT Sun Jun 15 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 105 PM CDT Sun Jun 15 2025
- Isolated showers/storms will be possible over portions of
southeast New Mexico the mountains in West Texas this afternoon
and evening. A few storms may become strong to severe.
- Hot temperatures can be expected through the middle of the week.
The hottest conditions are forecast for Tuesday, accompanied by
breezy winds. Many locations will reach near or above 100
degrees during this time, with a few locations along the Rio
Grande potentially reaching up to 108-113 degrees Monday through
Wednesday.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 105 PM CDT Sun Jun 15 2025
An outflow boundary from a decaying storm complex to the northeast
of our region is cooling portions of the Permian Basin off this
afternoon. This should lower any rain chances for the Permian
Basin later today. Although, some showers/storms may still develop
near the higher terrain out west. Thu PoPs remain low 10-20% for
these areas. Overall, mid- level ridging has taken hold of our
weather pattern and will influence weather in our region for the
next several days. Lows tonight and Monday night will drop into
the 70s for most. Monday afternoon temperatures heat up beyond the
century mark for the majority of the area, with 90s forecast for
the Marfa Plateau, the Davis Mountains, and the southeastern
Permian Basin. Highs near and along the Rio Grande and Pecos
river valleys will range between 105- 110 degrees. Aside from any
subsiding convection from earlier today, the short term forecast
remains dry.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 105 PM CDT Sun Jun 15 2025
Tuesday is set to be our hottest day in the forecast period. Highs
are expected to top out in the 105-110 degree mark across much of
southeastern New Mexico, the Trans Pecos, and the Permian Basin. The
thermometer looks to reach the 110-113 degree range near and
along the Rio Grande, while most everywhere else outside of the
mountains heat into the low 100s. However, Tuesday will also be a
turning point in our upper-level pattern as a trough from the
starts to shove the aforementioned ridge back off to the west. A
surface low will develop over the Great Plains Tuesday afternoon,
resulting in breezy, southwesterly winds. Wednesday, geopotential
heights gradually lower overhead and highs drop down a touch, in
the upper 90s and low 100s. Although, highs in the 110-112 degree
range are still expected near the Rio Grande Wednesday afternoon.
During the latter half of the week and into the upcoming weekend,
the upper ridge gradually returns, but with its axis further north
of our area. This allows our highs to stay primarily in the 90s
Thursday through Saturday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sun Jun 15 2025
VFR conditions are forecast through the period. Although, an
outflow boundary from a decaying storm complex to the east and
northeast of our CWA may briefly lead to breezy, northeasterly
winds and some mid-level clouds. Timing and impact of this outflow
boundary remain uncertain, but will update TAFs as needed.
Otherwise, winds will be out of the south and southeast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 101 76 103 / 0 0 0 0
Carlsbad 71 104 75 107 / 10 0 0 0
Dryden 75 101 75 105 / 0 0 0 0
Fort Stockton 72 102 75 106 / 0 0 0 0
Guadalupe Pass 71 97 74 99 / 10 10 0 0
Hobbs 69 101 72 105 / 10 0 0 0
Marfa 64 94 65 98 / 10 10 0 0
Midland Intl Airport 73 102 76 105 / 0 0 0 0
Odessa 73 101 76 105 / 0 0 0 0
Wink 73 104 75 108 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...95
LONG TERM....95
AVIATION...95
In the hours before
Special weather statement, Jun 15, 1:53 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
253 PM MDT Sun Jun 15 2025
NMZ027-028-152130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
253 PM MDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
330 PM MDT...
At 252 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles north of Hope to 11
miles west of Seven Rivers Airport to 15 miles east of Lincoln
National Forest. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Artesia, Hope, Brantley Lake State Park, Seven Rivers Airport,
Lincoln National Forest, Artesia Municipal Airport, Atoka, Dayton,
and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 10443 3262 10429 3225 10433 3223 10485
3231 10485 3258 10484 3296 10484
TIME...MOT...LOC 2052Z 266DEG 12KT 3294 10476 3261 10462 3238 10464
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGThunderstorm Wind, Eddy
- When
- June 15, 1:55 PM MST to 2:35 PM MST
- Where
- Eddy County, Artesia Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.850, -104.470
A maximum wind gust of 66 MPH was recorded at the AWOS Station, KATS Artesia.
Thunderstorm Wind, Eddy
- When
- June 15, 2:18 PM MST to 3:53 PM MST
- Where
- Eddy County, 1.17 mi E of (Cnm)carlsbad Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.330, -104.250
A maximum wind gust of 69 MPH was recorded at the ASOS Station, KCNM Carlsbad.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 15, 20258 deaths · 3 events
- Rip Current in Florida, June 15, 20251 death · 2 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 15 to 16, 2025$1.4 million · 1.25 in hail · 15 events
- Flash Flooding in West Virginia, June 15, 2025$1.2 million · 16 events
- Flash Flooding in Tennessee, June 15, 2025$250,000 · 3 events
- Hail and Damaging Winds in South Dakota, June 15 to 16, 20251.5 in hail · 60 events
- Flash Flooding in Pennsylvania, June 15, 2025$60,000 · 15 events
- Hail and Damaging Winds in Montana, June 15, 20253.5 in hail · 21 events
- Hail in Colorado, June 15, 20251.75 in hail · 21 events
- Flash Flooding in Ohio, June 15, 2025$20,000 · 5 events
- Flash Flooding and Flooding in Missouri, June 15 to 16, 202519 events
- Hail and Damaging Winds in Montana, June 15 to 16, 20251.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269373, 1269374.